I started Seroquel about a month ago, since then I’ve gained 13 pounds!!! I used to eat a lot and now I only eat dinner and maybe a few snack size oranges throughout the day. I also just purchased a treadmill about two months ago. In the first month before Seroquel I lost 4 pounds and I only ran for 20 minutes 3 times a week. NOW I run 30 minutes 5 times a week. Someone help :( the Seroquel helps my anxiety so much but the weight gain is unbearable on top of that I feel so bloated since I’ve started it. :(
Hello! All psychotropic drugs can potentially cause weight gain by changing your basal metabolism and fat storage mechanisms. Unfortunately, diet and exercise will have little if any impact.
I'd advise you consult with your doctor for professional advice because you may respond better to a different medication.
Best regards and good luck. Wild Cat
I find that Seroquel makes me want to eat all the carbs within range. I'm in the gym 3 days a week pushing for at least an hour with heavy weights, and walk 5k steps minimum daily.
Might have gained 25lbs in the last 2yrs, but at least it's not all going around my gut. I find my biggest problem food is pop and chips, all empty calories.
Even if you maintained the same diet and exercise patterns pre-drug that you did while taking Seroquel, you’d probably still gain some weight. This is due to the fact that the drug slows your metabolism. The degree to which it slows is subject to individual variation, but explains why most people end up gaining weight.
Even though, it is known to had a side effect such as weight gain. Sometimes, certain medications slow down your metabolism or cause water retention. I deal with this issue myself. There are many factors that contribute to weight gain or loss it’s not just food. I was completely active anorexic when, I was in high school- I was on antidepressants and antipsychotic medications as I didn’t lose much weight until, I stopped them. I don’t recommend stopping any medications! I lost weight rapidly after I stopped them. I became more obsessed as well. I am only saying this because, I only lived off water & coffee for a at the time. I’m currently on medication that slows my metabolism as my weight fluctuates daily and suffer from edema & tachycardia I have strict dietary needs It was easier to become vegan to meet my needs. I have lost over 140lbs less than a year. I haven’t exercised much.
I have agoraphobia with panic disorder and it’s difficult to get out.
I know for myself once, I become used to a medication for the most part the side effects go away or can figure out a way to help lessen them. I would speak with you doctor about your concerns maybe your doctor can help suggest how to manage these effects. For myself if, the medications are helping me live a better life- I rather find a way to push through the side effects to a degree. I still have ways to go and I know how weight affects the mind as well. I have been all over the place from 95-331lbs... I truly get the concern. I have always done a pros and cons list whenever I experience something I feel may affect me negatively.
You’re not alone as I wish you the best!
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.